MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Hemodynamic instability (4868)
Date of Event 02/14/2026
Type of Reportable Event Death
Event or Problem Description
Clinical rationale: an impella cp device was inserted via the femoral artery in a patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs).The impella cp was initially placed but subsequently removed due to a positioning issue.A re-attempt was made to re-place the device; however, the 0.018" wire was placed in the ventricle but could not be advanced, the wire became dislodged during placement.The impella catheter was then used to guide the wire into the ventricle, but it was facing the latent heat pump, resulting in immediate suction sounds upon activation.The wire was removed for repositioning, and upon attempting to re-pass the wire through the impella, it exited through the suction port, preventing successful placement.No tissue or debris was found on the suction port or cannula.According to the physician, the guidewire dislodgment occurred due to procedural factors.There were no issues with insertion and no issues found with the device.The patient later expired.The death was assessed as unrelated to the device and attributed instead to cerebral infarction likely due to the time required from transport to impella insertion.The reported events include device in wrong position, failure to advance, medical device removal, device revision or replacement, hemodynamic instability, and death not related to an adverse device event.The impella cp will be conservatively reported for death, however, the device is unlikely to have contributed to the patient's death, which was most likely due to the patient¿s underlying critical critical condition.
 
Additional Manufacturer Narrative
This is one of two related reports.This report represents the impella cp and another report was submitted to represent the guidewire.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Corrected data d1 and d4 serial number updated/corrected.Investigation summary: hemodynamic instability: the cause of the injury was not determined due to insufficient clinical details.Device in wrong position: the cause of position issue was not determined due to insufficient clinical details and no product was returned.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24457025
Report Number1220648-2026-04077
Device Sequence Number10148232
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(10)2026804712(17)271031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026804712
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian